MAUDE Adverse Event Report: QUEST MEDICAL, INC LACRICATH LACIMAL DUCT CATHETER; LACRIMAL DUCT CATHETER

QUEST MEDICAL, INC LACRICATH LACIMAL DUCT CATHETER; LACRIMAL DUCT CATHETER
Model Number DCP213-BIT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Quest was notified about the alleged incident by the fda.Quest has contacted the user facility which filed teh report, to request additional information and return of the complaint sample for investigation.A follow up report will be submitted if additional information becomes available.
 
Event or Problem Description
The copy of the medwatch received from the fda states that there was a leak from the lacrimal duct catheter.A new set of catheter was used to complete the procedure.The alleged issue did not result in any patient complications.
 
Additional Manufacturer Narrative
The complaint samples were evaluated by inflating the device to determine the area of leak.The samples leaked at the luer connection.Close examination of the luer threads on the leaking samples indicated that there was hairline crack along the luer.A definitive root cause for the crack could not be established.The development of crack may be due to a combination of elevated external forces and molded in stress in the component or over tightening of the luer connection.The lacricath catheters undergo 100% inspection for leaks during assembly.The presence of cracks at the end of the luer would have been caught during manufacturing leak testing.In addition, the parts also undergo qc inspection for visual and functional test.The root cause of the crack resulting in the leak is unknown.Quest will continue to monitor trends.

Brand Name
LACRICATH LACIMAL DUCT CATHETER
Common Device Name
LACRIMAL DUCT CATHETER
Manufacturer (Section D)
QUEST MEDICAL, INC
one allentown parkway
allen TX 75002
MDR Report Key9447308
Report Number1649914-2019-00070
Device Sequence Number11429726
Product Code OKS
UDI-Device Identifier10634624810188
UDI-Public10634624810188
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K113867
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCP213-BIT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date03/24/2020
Patient Sequence Number1